Archives

2015 / VOL-5,ISSUE 02, APRIL -JUNE 2015

A case report on contact dermatitis and acute renal failure following topical administration of heparin gel

By  Ajay Borah

Case Report

Page:  1246-1248

Abstract

Heparin is an anticoagulant, used in the management of superficial thrombophlebitis. Adverse drug reactions to heparin have been rarely reported. There are only a few reports of Allergic contact dermatitis associated with topical heparin use. Here we report a case of 40 year old female, diagnosed with carcinoma rectum who developed contact dermatitis followed by acute renal failure after application of Heparin gel ( prescribed for the thrombophlebitis occurring at the sites of intravenous cannula). Heparin was immediately withdrawn, but the skin lesions progressed. Her condition was further complicated by the development of anuria. Antihistaminics could only contain the pruritus associated with dermatitis. She was finally managed by Hemodialysis.

 Download Complete Article ⇓⇓ 

Visits: 540 Downloads:25

AJPHS

ISSN: 2321-3965

© Copyright @ AJPHS. All right reserved.Designed By IRSYS